Alert archive / California / Small Craft Advisories in 2020

Small Craft Advisory 37, NWS Eureka, CA

April 30, 2020

NWS Eureka, CA issued this small craft advisory at Apr 30, 2020, 2:51 AM PDT. It took effect at Apr 30, 2020, 3:00 AM PDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2020, 2:51 AM PDT (09:51 UTC)
In effect from
Apr 30, 2020, 3:00 AM PDT
Expired
Apr 30, 2020, 11:00 PM PDT
In force
20 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

148 
WHUS76 KEKA 300951
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
251 AM PDT Thu Apr 30 2020

PZZ455-475-301800-
/O.NEW.KEKA.SC.Y.0037.200430T1000Z-200501T0100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
251 AM PDT Thu Apr 30 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 8 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 6 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
881 
WHUS76 KEKA 301521
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
821 AM PDT Thu Apr 30 2020

PZZ455-475-302330-
/O.CON.KEKA.SC.Y.0037.000000T0000Z-200501T0100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
821 AM PDT Thu Apr 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 8 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 6 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
031 
WHUS76 KEKA 302111
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
211 PM PDT Thu Apr 30 2020

PZZ470-010515-
/O.NEW.KEKA.SC.Y.0038.200502T1200Z-200502T2100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
211 PM PDT Thu Apr 30 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 2 PM PDT
SATURDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 
  8 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 5 AM to 2 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-475-010515-
/O.EXT.KEKA.SC.Y.0037.000000T0000Z-200501T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
211 PM PDT Thu Apr 30 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 8 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
103 
WHUS76 KEKA 010332
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
832 PM PDT Thu Apr 30 2020

PZZ455-475-010600-
/O.CON.KEKA.SC.Y.0037.000000T0000Z-200501T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
832 PM PDT Thu Apr 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 8 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-011145-
/O.CON.KEKA.SC.Y.0038.200502T1200Z-200502T2100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
832 PM PDT Thu Apr 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT
SATURDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 
  8 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 5 AM to 2 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 3:05 PM PDT, 11 hours 46 minutes earlier.

Area forecast discussion, Apr 29, 3:05 PM PDT, 11 hours 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
305 PM PDT Wed Apr 29 2020

.SYNOPSIS...Light drizzle will be possible overnight and Thursday
morning across Del Norte and coastal Humboldt Counties. Mild and
mostly dry conditions are likely the remainder of Thursday and
most of Friday, although some periods of light coastal drizzle
will again be possible. Light to moderate rain is expected in many
areas Saturday afternoon through at least early Sunday.

&&

.DISCUSSION...While a few areas are beginning to see a few breaks
in the clouds late this afternoon, it has been a generally cloudy
day through the region. Across interior areas, this has been in
the form of passing mid and high clouds as a weak cold front
approaches the area. This area of cloudiness is finally moving
farther inland, which should help to reveal progressively more sun
during the afternoon and early evening hours. Along the coast, a
deep marine layer has spread coastal stratus relatively far
inland. While there are some thin spots and breaks in the clouds
here and there, it has remained generally cloudy all day today
near the ocean. As the evening progresses, these clouds will fill
in even more, and some light showers or drizzle will be possible
through the course of the night...mostly for coastal areas of Del
Norte and possibly Humboldt counties. Meanwhile, a stray
convective shower or two can't be completely ruled out near the
far northeastern corner of Trinity County, but should anything
manage to develop here it will quickly race to the northeast and
out of the area.

Drizzle will likely linger into the morning hours, and while some
cloud cover will likely stick around all day tomorrow, we may see
some peeks of sun by the afternoon along the coast. Interior areas
will see a bit more sun, with some morning clouds along the Eel,
Trinity, and Klamath river valleys. Afternoon temperatures will be
mild but cooler than they were today, continuing a slow and steady
cooling trend that will carry through the end of the week.

On Friday, the first half of the day is likely to be generally
dry, but another similar weak front may bring another round of
very light showers or drizzle to the coast by the afternoon and
evening. This will likely increase through the night and into
Saturday morning. Inland areas should remain generally dry through
at least Saturday morning, although cloudiness will steadily
increase.

Confidence continues to increase in the approach of a slightly
more substantial front Saturday afternoon through Sunday,
bringing with it a round of light to locally moderate rainfall.
Generally speaking most areas will likely see somewhere between
.10 and .75 inches or so of total rainfall, with Del Norte and
northern Humboldt county seeing totals on the higher end of that
range, and Mendocino falling near the bottom. Precipitation will
likely diminish through the afternoon Sunday.

Drier conditions will likely develop Monday, with very slowly
building high pressure, warming temperatures and lower chances for
precipitation likely for the first half of the week.

&&

.AVIATION...Ceilings have risen across the coast this afternoon.
However, model guidance shows ceilings falling back toward 1000
feet after sunset. In addition, a weak surface boundary is
forecast to move across the coast this evening. Moistening over
the lowest 5000 feet of the atmosphere will aid in drizzle or
light shower development at KCEC from early evening through the
middle of Thursday morning. Farther south at KACV, saturation will
occur over a shallower layer, thus precipitation development is
more uncertain. Nevertheless, IFR ceilings and visibility are
expected to quickly develop during early evening and persist
through Thursday morning. Elsewhere, high level cloudiness is
expected over the interior, but VFR flight rules will prevail
during the next 24 hours.

&&

.MARINE...North winds will prevail over the waters through Friday
morning, with the strongest speeds from 10 to 20 kt expected
south of Cape Mendocino. Winds are then forecast to switch to
southerly Friday afternoon through the weekend, but speeds will
generally be below small craft levels. Otherwise, a modest mid-
period swell out of the west-northwest will continue to move
through the waters during the remainder of the week.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Apr 29, 2:42 PM PDT, 12 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
242 PM PDT Wed Apr 29 2020

CAZ101>115-302145-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake County-
Southern Lake County-
242 PM PDT Wed Apr 29 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:11 PM PDTSmall Craft AdvisoryEKA48 hr

Nearby

Small Craft Advisories in California, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.